Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 114, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 24, 2002, 2:41 PM EDT for Saint Johns County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2002, 2:41 PM EDT (18:41 UTC)
- Expired
- Jul 24, 2002, 3:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:30 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 24, 2:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUL 24 2002 AFTERNOON CONVECTION FIRING ACROSS AREA SIMILAR TO PREVIOUS DAYS. UPPER TROUGH AND COOLER TEMPERATURES ALOFT TODAY HAVE RESULTED IN A VERY UNSTABLE AIRMASS. ISOLATED PULSE SEVERE STORMS EXPECTED AGAIN TODAY WITH EAST COAST SEABREEZE GETTING ACTIVE BY LATE AFTERNOON. MODELS CONTINUE TO SHOW UPPER TROUGH WEAKENING AND RETROGRADING. 500MB HEIGHTS START TO RISE OVER AREA THURSDAY AS RIDGE TO EAST MOVES INTO THE SE THE NEXT FEW DAYS. A SHORT WAVE PASSING BY TO THE NORTH ON FRIDAY WILL PUSH A VORTICITY LOBE AND MOISTURE AXIS INTO S GA BY EVENING. WILL GO WITH LIKELY POPS FOR SE GA FRIDAY PM. OTHERWISE WILL KEEP SCATTERED POPS INTO NEXT WEEK AS SEABREEZE FRONT BECOMES THE MAIN TRIGGER FOR RAIN. MAX TEMPERATURES WILL RISE BACK INTO MIDDLE 90S THIS WEEKEND INTO NEXT WEEK. MARINE...WITH SURFACE RIDGE AXIS TO THE SOUTH...WINDS WILL REMAIN S TO SW OVER WATERS THROUGH THE FORECAST PERIOD. LITTLE CHANGE TO PREVIOUS FORECAST. PRELIM... AMG TT 072/090 073/091 073 04553 SSI TT 074/089 075/090 075 04654 JAX TT 072/092 073/093 074 04654 SGJ TT 075/090 075/091 075 04654 GNV BB 072/092 073/093 073 04443 OCF BB 073/092 073/093 074 04443 .JAX... .GA...NONE. .FL...NONE. MZ/JH
In the hours before
Special weather statement, Jul 24, 11:30 AM EDT, 3 hours 11 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT WED JUL 24 2002 ...NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS THE AREA. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. MOVEMENT OF THE STORMS WILL GENERALLY BE FROM WEST TO EAST AROUND 10 MPH. INTERACTION WITH THE SEA BREEZE FRONT ALONG THE IMMEDIATE COAST WILL PRODUCE STRONG THUNDERSTORMS OVER THE COASTAL WATERS. MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES. ISOLATED STORMS MAY BECOME SEVERE...AND SPOTTERS ARE REQUESTED TO REPORT INCIDENTS OF FLOODING OR SEVERE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 24, 3:54 PM EDT | Special Marine Warning | JAX | 96 min | |
| Jul 24, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Jul 24, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| Jul 24, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.